Type 2 on Lantus Only

By Anonymous Latest Reply 2017-12-21 06:04:18 -0600
Started 2017-12-17 06:24:10 -0600

I was diagnosed one year ago and am taking 4 U. of Lantus in the AM only. What kind of a diabetic am I?? My blood sugars have been really low sometimes in the AM, but if I eat right, OK during the day. How can I prevent the morning lows?? Thanks.

2 replies

GabbyPA 2017-12-21 06:04:18 -0600 Report

The type of diabetes you have can be determined by a C-peptide test. It is not unusual for type 2 to be on insulin, but it is not often the first medicine of choice. So you may just want to have a candid conversation with your doctor and ask. I would keep a log book of what you are eating, what your glucose numbers are and how you are taking your medicine and the doses. Then when you go in for the next appointment you have some information to share that will help you voice your concerns.

Without number listed, I don't know what you are considering morning lows.

Chris Clement
Chris Clement 2017-12-19 10:48:39 -0600 Report

Do you recall what your blood sugar was at diagnosis? Lantus will lower blood sugar steadily. But, if you take too much, it can cause blood sugar to move slightly downward throughout the 24 hrs between doses. I would recommend you call the doctor to explain what is going on. Test your blood sugar in the morning so you have a data point to share to support what you are saying. It is possible the doctor may decrease your dose. It could be as simple as that, but you can't know until you review the situation with your doctor.

Next Discussion: BG Question »